Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Jun 21, 2021, 12:30 PM EDT for Madison County, Taylor County, Florida. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2021, 12:30 PM EDT (16:30 UTC)
- Expired
- Jun 21, 2021, 1:00 PM EDT
- In force
- 30 min
- Issued by
- NWS Tallahassee, FL
Counties Madison County, FL, Taylor County, FL
The radar
The Tallahassee radar (KTLH), 79 km from the middle of the area, began a volume at 16:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 4.5 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1555 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -75 m²/s²
- 0-3 km storm-relative helicity
- -94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
285 WWUS82 KTAE 211630 SPSTAE Special Weather Statement National Weather Service Tallahassee FL 1230 PM EDT Mon Jun 21 2021 FLZ019-028-128-211700- Inland Taylor FL-Madison FL-Coastal Taylor FL- 1230 PM EDT Mon Jun 21 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TAYLOR AND SOUTH CENTRAL MADISON COUNTIES UNTIL 100 PM EDT... At 1229 PM EDT, Doppler radar was tracking strong thunderstorms, moving east at 30 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Madison, Perry, Greenville, Pinland, Moseley Hall, Secotan, Boyd, Smith, Hopewell, Carbur, Lake Bird, Foley, Salem, Perry-Foley Airport, Bucell Junction, Athena, Hampton Springs, Shady Grove and Fenholloway. LAT...LON 2994 8371 3047 8363 3052 8336 2983 8338 TIME...MOT...LOC 1629Z 263DEG 36KT 3025 8361 $$ 22-BARRY
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jun 21, 6:18 AM EDT, 6 hours 12 minutes earlier.
Area forecast discussion, Jun 21, 6:18 AM EDT, 6 hours 12 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
618 AM EDT Mon Jun 21 2021
.AVIATION...
[Through 12Z Tuesday]
A few light showers can be noted on radar this morning south of
the TAF sites over the Gulf. Light showers are expected to move
northward and across the TAF sites this morning. Showers and
thunderstorms are then expected to impact the sites this afternoon
and increased activity will continue tonight. Brief IFR to MVFR
cigs are possible this morning but should quickly improve outside
of any areas of precipitation.
&&
.PREV DISCUSSION [300 AM EDT]...
.NEAR TERM [Today and Tonight]...
While there was a short break in precipitation overnight, a wet
pattern will return for the near term as a shortwave moves across
the region. This will help to enhance precipitation today and PoPs
are in the 50-80% range. A few very light showers can already be
noted on radar this morning across our western marine area and
activity will increase and spread across the land areas through the
day. The aforementioned shortwave, combined with an approaching
trough, will allow convection to continue through tonight and PoPs
remain in the 40-80% range.
With numerous showers and thunderstorms today and tonight, including
multiple waves of activity, the main hazard in the near term will be
localized flooding, mainly in urban areas. While thunderstorms are
expected today, instability overall appears to be on the lower side
and will limit severe potential.
.SHORT TERM [Tuesday Through Wednesday]...
Active period of weather with a renewed flooding threat beginning
early Tuesday and continuing through Wednesday. A northern stream
shortwave trough and associated cold front will approach Tuesday
and stall over the region on Wednesday. Precipitable Water values
will be around 2.1 in., above the 90th climatological percentile.
Lifting mechanisms for this moist air mass include an anomalous
30 knot low-level jet in advance of the front and the area within
the right-rear quadrant of the upper jet. Heavy rainfall and the
potential for flash flooding will increase Tuesday and Wednesday,
w/ some riverine flooding also possible thereafter. The Hydrology
section at the bottom of this discussion has all the details.
Cannot rule out some strong thunderstorms as well given the wind
fields, but the lack of instability points to a marginal severe
thunderstorm potential at best. The main concern will be isolated
damaging wind gusts in storms.
It will be unseasonably cool on Tuesday and Wednesday due to the
cloud cover with highs mainly in the lower to middle 80s.
.LONG TERM [Wednesday Night Through Monday]...
A return to a more typical summertime pattern late this week into
early next week. The mean layer 1000-700 hPa flow is expected to
be light and variable on Thursday, with the highest Pops invof the
I-10 corridor up to 50 pct. Much the same is expected on Friday
and Saturday with low to mid-level light SE flow. For Sunday and
Monday, the flow is expected to become more easterly, with highest
Pops of 40 pct mainly from the FL Big Bend coast into the western
panhandle and SE Alabama. Temperatures will moderate to normal
this weekend into early next week to around 90 degrees inland.
.MARINE...
Southerly winds around 15 knots at times through Wednesday with a
frontal boundary to the north of the waters, along with seas 2 to
3 feet. This frontal boundary will dissipate with winds expected
to become light easterly on Thursday and Friday, with seas coming
down to 1 to 2 feet. A chance of showers and thunder storms each
day.
.FIRE WEATHER...
A wet pattern is expected over the next few days as a disturbance
that will move across the region today brings increased moisture and
rain chances to the region. The chance for precipitation will be
further enhanced tomorrow as a cold front approaches the region.
With this wet pattern, there are no fire weather concerns.
.HYDROLOGY...
Antecedent conditions are very moist with rainfall over the past
7 days, largely attributable to TS Claudette, ranging from 2 to 4
inches south of I-10 and west of the Flint River. In this area,
there are pockets of 5 to 10 inch rainfall in Bay, Gulf, Liberty,
Randolph, and Calhoun Counties. Multiple rounds of heavy rainfall
are possible beginning late Monday Night through Wednesday, with
the highest deterministic forecast amounts of 2-4 inches expected
over the FL Big Bend and Panhandle into SE Alabama, which could
lead to some poor drainage flooding. But higher end amounts could
be 4-7 inches over this period, which would increase the potential
for flash flooding.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 86 71 81 71 85 / 60 70 90 60 80
Panama City 85 74 83 74 85 / 70 80 80 60 70
Dothan 85 71 80 70 84 / 50 80 90 70 80
Albany 88 72 82 72 85 / 60 70 90 60 60
Valdosta 87 71 81 70 85 / 60 60 80 60 80
Cross City 87 73 84 73 86 / 60 40 60 40 60
Apalachicola 84 74 82 75 85 / 60 70 70 50 70
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Tuesday evening for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Fieux
SHORT TERM...LF
LONG TERM...LF
AVIATION...Fieux
MARINE...LF
FIRE WEATHER...Fieux
HYDROLOGY...LFIn the hours before
Special weather statement, Jun 21, 10:42 AM EDT, 1 hour 48 minutes before
Special Weather Statement National Weather Service Tallahassee FL 1042 AM EDT Mon Jun 21 2021 FLZ012>014-112-211530- Coastal Bay FL-Inland Bay FL-Calhoun FL-Inland Gulf FL- 1042 AM EDT Mon Jun 21 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GULF...SOUTHEASTERN BAY AND SOUTHWESTERN CALHOUN COUNTIES IN THE PANHANDLE OF FLORIDA UNTIL 1130 AM EDT/1030 AM CDT/... At 1041 AM EDT/941 AM CDT/, Doppler radar was tracking a strong thunderstorm over Hiland Park, or over Panama City, moving east at 20 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Panama City, Lynn Haven, Callaway, Springfield, Hiland Park, Wewahitchka, Tyndall Air Force Base, Parker, Southport, Cedar Grove, Dirego Park, Beacon Beach, College Station, Bayou George, Camp Flowers, Kinard, Brannonville, Millville, Vicksburg and Wetappo. LAT...LON 3033 8571 3034 8522 3002 8521 3009 8571 TIME...MOT...LOC 1441Z 265DEG 19KT 3019 8563 22-BARRY
Local storm report, Jun 21, 10:43 AM EDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1043 AM EDT MON JUN 21 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1033 AM MARINE TSTM WIND 2 N MAGNOLIA BEACH 30.19N 85.72W
06/21/2021 E42 MPH BAY FL MESONET
FSU PANAMA CITY WEATHERSTEM SITE.
&&
PCSpecial weather statement, Jun 21, 11:00 AM EDT, 1 hour 30 minutes before
Special Weather Statement National Weather Service Tallahassee FL 1100 AM EDT Mon Jun 21 2021 FLZ015-026-027-115-127-211545- Inland Franklin FL-Liberty FL-Coastal Wakulla FL-Coastal Franklin FL- Inland Wakulla FL- 1100 AM EDT Mon Jun 21 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WAKULLA...SOUTHEASTERN LIBERTY AND NORTHEASTERN FRANKLIN COUNTIES UNTIL 1145 AM EDT... At 1100 AM EDT, Doppler radar was tracking a strong thunderstorm 11 miles northeast of Carrabelle, moving northeast at 15 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Crawfordville, Sopchoppy, Medart, Wakulla Beach, Buckhorn, Arran, Mcintyre, Spring Creek, Sanborn, Curtis Mill, Tully and Panacea. LAT...LON 2989 8458 3001 8471 3030 8443 3011 8422 TIME...MOT...LOC 1500Z 227DEG 14KT 3000 8458 22-BARRY
Special weather statement, Jun 21, 11:36 AM EDT, 54 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1136 AM EDT Mon Jun 21 2021
FLZ015-026-115-211615-
Inland Franklin FL-Liberty FL-Coastal Franklin FL-
1136 AM EDT Mon Jun 21 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL GULF...SOUTHERN
LIBERTY AND NORTHERN FRANKLIN COUNTIES UNTIL 1215 PM EDT...
At 1136 AM EDT, Doppler radar was tracking a strong thunderstorm 15
miles southeast of Wewahitchka, or 16 miles north of Apalachicola,
moving northeast at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
East Camp, Jewel Fire Tower, Buck Siding, Poplar Camp, Morgan Place,
Sumatra, Twin Pole, Beverly, Hays Place, Owens Bridge and Fort
Gadsden.
LAT...LON 2991 8505 2993 8503 2996 8502 2999 8503
3001 8508 3004 8509 3028 8473 3026 8474
3025 8470 3023 8470 3022 8468 3017 8467
3013 8467 3011 8465 3010 8465 3007 8463
3006 8461 3004 8460 2992 8453 2981 8502
TIME...MOT...LOC 1536Z 227DEG 18KT 2997 8500
22-BARRYSpecial weather statement, Jun 21, 12:06 PM EDT, 24 minutes before
Special Weather Statement National Weather Service Tallahassee FL 1206 PM EDT Mon Jun 21 2021 FLZ017>019-027-028-118-127-128-211645- Inland Taylor FL-Coastal Wakulla FL-Coastal Jefferson FL- Inland Jefferson FL-Madison FL-Inland Wakulla FL-Coastal Taylor FL- Leon FL- 1206 PM EDT Mon Jun 21 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WAKULLA... SOUTHWESTERN JEFFERSON...NORTHWESTERN TAYLOR...SOUTHEASTERN LEON AND SOUTHWESTERN MADISON COUNTIES UNTIL 1245 PM EDT... At 1204 PM EDT, Doppler radar was tracking strong thunderstorms over southeast Leon County and eastern Wakulla County, moving east at 25 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Greenville, Cody, Goose Pasture, Hells Half Acre, Iddo, Ebb, Lamont, Capps, Eridu, Cabbage Grove, Thomas City, Plum Orchard, Scanlon, Econfina, Fanlew, Waukeenah, Wacissa, Wacissa Springs, Sirmans and Chaires Crossroads. LAT...LON 3008 8416 3042 8413 3047 8363 2992 8371 TIME...MOT...LOC 1604Z 253DEG 20KT 3026 8410 22-BARRY
Special weather statement, Jun 21, 12:30 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Tallahassee FL 1230 PM EDT Mon Jun 21 2021 FLZ019-028-128-211700- Inland Taylor FL-Madison FL-Coastal Taylor FL- 1230 PM EDT Mon Jun 21 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TAYLOR AND SOUTH CENTRAL MADISON COUNTIES UNTIL 100 PM EDT... At 1229 PM EDT, Doppler radar was tracking strong thunderstorms, moving east at 30 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Madison, Perry, Greenville, Pinland, Moseley Hall, Secotan, Boyd, Smith, Hopewell, Carbur, Lake Bird, Foley, Salem, Perry-Foley Airport, Bucell Junction, Athena, Hampton Springs, Shady Grove and Fenholloway. LAT...LON 2994 8371 3047 8363 3052 8336 2983 8338 TIME...MOT...LOC 1629Z 263DEG 36KT 3025 8361 22-BARRY
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 9:51 AM EDT | Special Marine Warning | TAE | 114 min | |
| Jun 21, 10:21 AM EDT | Special Weather Statement | TAE | Calhoun, Liberty | 39 min |
| Jun 21, 10:32 AM EDT | Special Weather Statement | TAE | Jefferson | 43 min |
| Jun 21, 10:42 AM EDT | Special Weather Statement | TAE | Bay | 48 min |
| Jun 21, 11:00 AM EDT | Special Weather Statement | TAE | Wakulla | 45 min |
| Jun 21, 11:30 AM EDT | Special Marine Warning | TAE | 2 hr | |
| Jun 21, 11:36 AM EDT | Special Weather Statement | TAE | Liberty | 39 min |
| Jun 21, 11:52 AM EDT | Special Marine Warning | TAE | 113 min | |
| Jun 21, 12:06 PM EDT | Special Weather Statement | TAE | Jefferson | 39 min |
| Jun 21, 12:47 PM EDT | Special Weather Statement | TAE | Walton | 43 min |
| Jun 21, 1:29 PM EDT | Special Marine Warning | TAE | 2 hr | |
| Jun 21, 1:33 PM EDT | Special Marine Warning | TAE | 117 min | |
| Jun 21, 1:52 PM EDT | Special Weather Statement | TAE | Holmes, Walton | 38 min |
| Jun 21, 2:11 PM EDT | Special Marine Warning | TAE | 2 hr | |
| Jun 21, 2:18 PM EDT | Special Weather Statement | TAE | Dixie, Lafayette, Taylor | 42 min |
| Jun 21, 2:28 PM EDT | Special Weather Statement | TAE | Holmes | 47 min |
| Jun 21, 2:47 PM EDT | Flash Flood Watch | TAE | Bay, Calhoun, Franklin, Gadsden, Gulf, Holmes and 9 more | 23 hr |
| Jun 21, 2:54 PM EDT | Special Weather Statement | TAE | Dixie, Lafayette | 51 min |
| Jun 21, 3:05 PM EDT | Special Weather Statement | TAE | Holmes | 40 min |
| Jun 21, 3:41 PM EDT | Special Marine Warning | TAE | 3 hr | |
| Jun 21, 4:28 PM EDT | Special Marine Warning | TAE | 3 hr | |
| Jun 21, 7:23 PM EDT | Small Craft Advisory | TAE | 7 hr | |
| Jun 21, 7:30 PM EDT | Special Marine Warning | TAE | 3 hr | |
| Jun 21, 7:45 PM EDT | Wind Advisory | TAE | Bay, Gulf, Walton | 6 hr |
| Jun 21, 3:54 PM EDT | Special Weather Statement | TAE | Dale | 36 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.